Matrix shape approach to scattering theory

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

A nonperturbative method of solving scattering problems is presented. It is based on the shape of the potential matrices involved. The matrices are expanded in a basis set whose arguments are the quantum numbers of the system. The resulting set of simultaneous linear equations is easily solved. A numerical example of collinear collisions of an atom and a diatomic vibrator is considered, and the effect of potential matrix shape on the inelastic transition probabilities is investigated.

Original languageEnglish (US)
Pages (from-to)407-423
Number of pages17
JournalThe Journal of chemical physics
Volume55
Issue number1
DOIs
StatePublished - Jan 1 1971
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Matrix shape approach to scattering theory'. Together they form a unique fingerprint.

  • Cite this